MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI DISTAL EXTENSION SIZE 7/220MM RADIUS; PROSTHESIS, RIB REPLACEMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI DISTAL EXTENSION SIZE 7/220MM RADIUS; PROSTHESIS, RIB REPLACEMENT
Model Number 04.641.117
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Discomfort (2330); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a revision surgery on (b)(6) 2019 for a failed vertical expandable prosthetic titanium rib (veptr) titanium distal extension, titanium proximal extension and titanium distraction lock, these devices have breakage/fracture.The levels instrumented were t2-pelvic.The patient presented with some discomfort.X-rays revealed splaying of the rails of the proximal extension.The patient also was about to outgrow his extension on the contra-lateral side, so surgery was schedule to replace both sides.There was patient consequence due to myelomeningocele.Procedure outcome is unknown.The patient exposed to additional anesthesia for one (1) hour.Concomitant device reported: unk - rods: spine (part # unknown, lot # unknown # quantity # unknown).This report is for one (1) ti distal extension size 7/220mm radius.This is report 1 of 3 for complaint (b)(4).
 
Event or Problem Description
04/23/2019: updated event description: it was reported that on (b)(6) 2019, the patient underwent a revision surgery for a failed vertical expandable prosthetic titanium rib (veptr) titanium distal extension, titanium proximal extension and titanium distraction lock, these devices have breakage/fracture.The patient presented with some discomfort.X-rays revealed splaying of the rails of the proximal extension.The patient also was about to outgrow his extension on the contra-lateral side, so surgery was schedule to replace both sides.There was patient consequence due to myelomenigocele.Procedure outcome is unknown.The patient exposed to additional anesthesia for one (1) hour.Concomitant device reported: ti distraction lock (part # 497.125, lot # h468144, quantity # 1) unk - rods: spine (part # unknown, lot # unknown # quantity # unknown).This complaint involves two (2) devices.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Updated event description.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part #04.641.117, lot #h082194, date of manufacture: 4/19/16, place of manufacture: brandywine plant, part expiration date: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of distal extension, 220, veptr ii product was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformances noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A product investigation was conducted.Visual inspection: the ti distal extension size 7/220 mm radius (part # 04.641.117, lot # h082194, mfg # 19-apr-2016) was received at us cq with the extension broken, the broken portion of the device was not returned to us cq.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was completed, the outer diameter of the shaft measured and is within specification based on relevant drawing.According to the drawing the overall length of the device should be approximately 260 mm.The length of the returned device measured 120.56 mm therefore, approximately 140 mm of the device broke off.Document/specification review: the relevant drawing(s) was reviewed; a review of the raw material device history record revealed this lot met all specifications with no non-conformances noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI DISTAL EXTENSION SIZE 7/220MM RADIUS
Common Device Name
PROSTHESIS, RIB REPLACEMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8470899
Report Number2939274-2019-57211
Device Sequence Number19245088
Product Code MDI
UDI-Device Identifier10705034750521
UDI-Public(01)10705034750521
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K142587
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.641.117
Device Catalogue Number04.641.117
Device Lot NumberH082194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer04/23/2019
04/23/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date04/23/2019
04/30/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE EVENT DESCRIPTION; TI DISTRACTION LOCK
Outcome Attributed to Adverse Event Required Intervention;